Alert archive / Louisiana / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Oct 13, 2014, 3:43 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 3:43 AM CDT (08:43 UTC)
- Expired
- Oct 14, 2014, 6:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 11:48 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 11:48 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT SUN OCT 12 2014
.DISCUSSION...
FOR 06Z TAFS...VFR CONDITIONS HOLDING STILL...EXPECING MVFR BY
DAYBREAK. THUNDERSTORMS DURING THE DAY TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 739 PM CDT SUN OCT 12 2014/
DISCUSSION...
FOR 00Z TAFS...VFR CONDITIONS HOLDING THIS EVENING. COULD SEE
CEILINGS DROP AFTER 06Z...AND THUNDERSTORMS INTRODUCED AFTER 12Z.
PREV DISCUSSION... /ISSUED 500 PM CDT SUN OCT 12 2014/
UPDATE...
QUICK UPDATE TO INCREASE TSRA CHANCES ACROSS INLAND SE TX/W LA FOR
ONGOING CONVECTION AND ADD STRONGER WORDING FOR SVR TSRA FOR THE
NEXT 2 HOURS. ACTIVITY STILL EXPECTED TO DIMINISH BY SUNSET WITH
THE LOSS OF DAYTIME HEATING AND UPPER LEVEL SUPPORT MOVES NE OF
THE AREA FOR THE SHORT TERM...WITH STILL ENHANCES MOISTURE/LIFT
AHEAD AND ALONG THE COLD FRONTAL PASSAGE MON.
DML
PREV DISCUSSION... /ISSUED 341 PM CDT SUN OCT 12 2014/
DISCUSSION...
WATER VAPOR IMAGERY SHOWS AN INTENSIFYING STORM SYSTEM IN THE FORM
OF A STRENGTHENING SHORTWAVE CROSSING THE ROCKIES THIS AFTERNOON...
WHILE SFC ANALYSIS SHOWS ITS SFC REFLECTION DEVELOPING OVER SERN
CO. CLOSER TO HOME OUR PESKY FRONTAL BOUNDARY IS NOTED FROM THE MS
DELTA ACROSS THE ARKLATEX TO SERN TX. LOCAL 88DS SHOW CONVECTION
GRADUALLY INCREASING IN COVERAGE MAINLY INLAND...WITH SOME RATHER
STRONG STORMS NOTED OVER INTERIOR SERN TX.
NO SIGNIFICANT CHANGES TO INHERITED GRIDS/ZONES/FORECAST THINKING
THIS AFTERNOON. SMALL RAIN CHANCES REMAIN IN THE FORECAST FOR
TONIGHT...INITIALLY IN THE FORM OF LINGERING AFTERNOON CONVECTION
AND OVERNIGHT AS ACTIVITY BEGINS TO FIRE IN ADVANCE OF THE
APPROACHING SHORTWAVE.
STILL EXPECTING AN ACTIVE WEATHER DAY ON MONDAY AS A SQUALL LINE IS
PROGGED TO DEVELOP TO OUR WEST IN AN AREA OF STRONG LOW-LEVEL
JETTING AND ENHANCED MOISTURE AHEAD OF THE STORM SYSTEM ALOFT
TOMORROW MORNING. THIS LINE IS FORECAST TO CROSS THE TX ZONES
DURING THE LATE MORNING...CNTL 1/3 OF THE FORECAST AREA EARLY
AFTERNOON AND FINALLY DEPART THE ATCHAFALAYA ZONES BY LATE
AFTERNOON. NO CHANGES TO SEVERE WEATHER POTENTIAL...WITH DAMAGING
WIND GUSTS AND A FEW TORNADOES REMAINING THE PRIMARY THREATS.
IT SHOULD ALSO BE NOTED THAT MONDAY LOOKS TO BE A BREEZY DAY AS A
TIGHT PRESSURE GRADIENT AHEAD OF THE ATTENDANT SFC LOW WILL ALLOW
FOR SRLY WINDS APPROACHING ADVISORY STRENGTH ACROSS PARTS OF THE
AREA BY MID-DAY. THIS LOW WILL DRAG A COLD FRONT ACROSS THE
FORECAST AREA TOMORROW AFTERNOON AND EVENING. SHOWERS/STORMS WILL
GRADUALLY DEPART THE AREA MONDAY NIGHT AS THE TROF AXIS/SFC FRONT
PASS AND DRIER AIR THROUGH THE COLUMN QUICKLY ENVELOPS THE REGION.
MAIN ISSUE THE REMAINDER OF THE FORECAST PERIOD STILL APPEARS TO
BE TEMPS AS RIDGING ALOFT/HIGH PRESSURE SFC DOMINATE THE WEATHER
MAP AND KEEP THE REGION DRY INTO NEXT WEEKEND. LOWS WILL RUN IN
THE MORE SEASONAL 50S THROUGH MID-WEEK...WITH SOME UPPER 40S
POSSIBLE NRN ZONES WEDNESDAY MORNING...WITH CAA DEVELOPING BEHIND
THE TROF. THE COOLEST DAY LOOKS TO BE TUESDAY WITH HIGHS MAINLY IN
THE MID 70S BEFORE THE HIGH SLIDES EWD AND RETURN FLOW INDUCES A
SLOW WARMUP THROUGH THE REMAINDER OF THE WEEK.
MARINE...
HAVE INSERTED CAUTION HEADLINES FOR THE WRN 2/3 OF THE WATERS FOR
TONIGHT INTO MONDAY AS THE GRADIENT TIGHTENS AHEAD OF THE FRONT
AND STRONGER WINDS ALOFT MIX DOWN. SCA CONDITIONS ARE EXPECTED
MONDAY NIGHT INTO TUESDAY ONCE THE FRONT PASSES AND CAA DEVELOPS
OVER THE NWRN GULF. THEREAFTER NO FLAGS ARE ANTICIPATED ON THE
COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 84 58 77 52 / 10 90 30 10 0
KBPT 77 84 57 77 53 / 10 90 20 10 0
KAEX 72 82 54 76 49 / 10 90 40 10 0
KLFT 74 86 58 77 52 / 10 90 90 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH MONDAY AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Oct 12, 4:50 AM CDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 450 AM CDT SUN OCT 12 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-131000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 450 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY AFTERNOON AND EVENING. THE FRONT WILL BE ACCOMPANIED BY A VIGOROUS SQUALL LINE WITH DAMAGING WINDS POSSIBLE AS WELL AS ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED THE AREA WITHIN A SLIGHT RISK FOR SEVERE WEATHER. SHOWERS AND THUNDERSTORMS WILL RAPIDLY DIMINISH WITH PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY. GMZ450-452-455-470-472-475-131000- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 450 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A MODERATE SOUTHERLY FLOW WILL REMAIN PLACE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST GULF MONDAY AFTERNOON AND EVENING. THE FRONT WILL BE ACCOMPANIED BY A VIGOROUS SQUALL LINE. STRONG STRAIGHT LINE WINDS WILL BE POSSIBLE AS WELL AS ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED THE AREA WITHIN A SLIGHT RISK FOR SEVERE WEATHER. SHOWERS AND THUNDERSTORMS WILL RAPIDLY DIMINISH WITH PASSAGE OF THE FRONT...WHILE STRONG NORTHERLIES DEVELOP AND SEAS BUILD. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:49 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 15 hr |
| Oct 13, 11:38 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 52 min |
| Oct 13, 12:28 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Vernon | 62 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 59 min |
| Oct 13, 12:59 PM CDT | Special Weather Statement | LCH | Calcasieu | 61 min |
| Oct 13, 1:03 PM CDT | Special Marine Warning | LCH | 117 min | |
| Oct 13, 1:07 PM CDT | Special Weather Statement | LCH | Cameron | 53 min |
| Oct 13, 1:18 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 57 min |
| Oct 13, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 63 min |
| Oct 13, 1:37 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 53 min |
| Oct 13, 2:06 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 54 min |
| Oct 13, 2:31 PM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 59 min |
| Oct 13, 2:46 PM CDT | Special Marine Warning | LCH | 89 min | |
| Oct 13, 3:06 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 54 min |
| Oct 13, 3:41 PM CDT | Special Weather Statement | LCH | Iberia | 64 min |
| Oct 13, 3:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| Oct 13, 5:03 PM CDT | Special Marine Warning | LCH | 117 min | |
| Oct 13, 6:55 PM CDT | Special Marine Warning | LCH | 95 min | |
| Oct 13, 10:16 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 59 min |
| Oct 13, 10:50 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 55 min |
| Oct 13, 11:50 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 55 min |
| Oct 13, 12:05 PM CDT | Special Weather Statement | LCH | Orange | 55 min |
Nearby
Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.